Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 69, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 2, 2012, 3:09 PM CST for 5 counties in Mississippi. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 3:09 PM CST (21:09 UTC)
- Expired
- Mar 2, 2012, 4:00 PM CST
- In force
- 51 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Coahoma County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Yalobusha County, MS
The radar
The Memphis radar (KNQA), 154 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 3:41 PM CST | HAIL 1 | Batesville, MS | ONE INCH HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:20 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1625 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 11.9
The text
As transmitted, in the capitals the NWS used until 2016.
837
WUUS54 KMEG 022109
SVRMEG
MSC027-107-119-135-161-022200-
/O.NEW.KMEG.SV.W.0069.120302T2109Z-120302T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
309 PM CST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
NORTHWESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 400 PM CST
* AT 309 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF DUBLIN...OR 10 MILES EAST OF SHELBY...AND MOVING EAST
AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BATESVILLE
AND GEORGE PAYNE STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR HORSESHOE LAKE AND MOON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3402 9066 3411 9067 3442 8987 3407 8974
3393 9045 3398 9046 3398 9058 3398 9066
3399 9067 3400 9068
TIME...MOT...LOC 2109Z 250DEG 45KT 3401 9057
$$3 follow-up statements
107 WWUS54 KMEG 022124 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 324 PM CST FRI MAR 2 2012 MSC027-022134- /O.CAN.KMEG.SV.W.0069.000000T0000Z-120302T2200Z/ COAHOMA MS- 324 PM CST FRI MAR 2 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COAHOMA COUNTY IS CANCELLED... AT 324 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA. LAT...LON 3399 9043 3420 9044 3442 8987 3407 8974 TIME...MOT...LOC 2124Z 250DEG 45KT 3407 9036 $$ MSC107-119-135-161-022200- /O.CON.KMEG.SV.W.0069.000000T0000Z-120302T2200Z/ YALOBUSHA MS-TALLAHATCHIE MS-QUITMAN MS-PANOLA MS- 324 PM CST FRI MAR 2 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR SOUTHERN PANOLA...SOUTHERN QUITMAN...NORTHERN TALLAHATCHIE AND NORTHWESTERN YALOBUSHA COUNTIES... AT 324 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LONGSTREET...OR 14 MILES SOUTHEAST OF CLARKSDALE...MOVING EAST AT 50 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BATESVILLE... BRAZIL...COURTLAND...DENTON...WAVERLY...LONGSTREET...SABINO... STOVER...SHUFORD...EUREKA SPRINGS...CHAPELTOWN...ASA...MIMS AND LOCKE STATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA. && LAT...LON 3399 9043 3420 9044 3442 8987 3407 8974 TIME...MOT...LOC 2124Z 250DEG 45KT 3407 9036 $$
788 WWUS54 KMEG 022140 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CST FRI MAR 2 2012 MSC107-119-135-161-022200- /O.CON.KMEG.SV.W.0069.000000T0000Z-120302T2200Z/ YALOBUSHA MS-TALLAHATCHIE MS-QUITMAN MS-PANOLA MS- 340 PM CST FRI MAR 2 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR SOUTHERN PANOLA...SOUTHEASTERN QUITMAN...NORTHEASTERN TALLAHATCHIE AND NORTHWESTERN YALOBUSHA COUNTIES... AT 341 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BATESVILLE...MOVING NORTHEAST AT 40 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BATESVILLE... COURTLAND...SHUFORD...EUREKA SPRINGS...CHAPELTOWN...ASA...MIMS AND GEORGE PAYNE STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA. && LAT...LON 3404 9024 3422 9026 3442 8987 3407 8974 TIME...MOT...LOC 2141Z 239DEG 37KT 3432 8991 $$
836 WWUS54 KMEG 022147 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 347 PM CST FRI MAR 2 2012 MSC107-119-135-161-022200- /O.CON.KMEG.SV.W.0069.000000T0000Z-120302T2200Z/ YALOBUSHA MS-TALLAHATCHIE MS-QUITMAN MS-PANOLA MS- 347 PM CST FRI MAR 2 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR SOUTHERN PANOLA...SOUTHEASTERN QUITMAN...NORTHEASTERN TALLAHATCHIE AND NORTHWESTERN YALOBUSHA COUNTIES... AT 347 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CROWDER...OR 11 MILES NORTHWEST OF CHARLESTON...MOVING NORTHEAST AT 45 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BATESVILLE... COURTLAND...SHUFORD...EUREKA SPRINGS...CHAPELTOWN...ASA...MIMS AND GEORGE PAYNE STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA. && LAT...LON 3404 9024 3422 9026 3442 8987 3407 8974 TIME...MOT...LOC 2147Z 239DEG 37KT 3417 9010 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 2:21 PM CST, 48 minutes earlier.
Area forecast discussion, Mar 2, 2:21 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
221 PM CST FRI MAR 2 2012
.DISCUSSION...
.NEAR TERM...LATE THIS AFTERNOON AND TONIGHT.
THIS SEVERE WEATHER EPISODE IS NOW UNDERWAY WITH NUMEROUS
SUPERCELLS SPROUTING UP EAST OF THE MISSISSIPPI RIVER. THESE CELLS
ARE FIRING WITHIN AN ENVIRONMENT FAVORABLE FOR VERY LARGE
HAIL...PERHAPS GREATER THAN 2 INCHES IN DIAMETER...DAMAGING WINDS
TO 70 MPH...AND SOME TORNADOES. THE TORNADO THREAT IS TEMPERED
SOMEWHAT BY HIGH LCL/S AND VEERING SURFACE WINDS. NONETHELESS...
THE RISK IS STILL THERE GIVEN THE INTENSE WIND FIELDS. THESE
STORMS WILL CONTINUE TO DEVELOP AND ORGANIZE FOR THE REST OF THE
AFTERNOON BEFORE THE DRY LINE SURGES EAST ACROSS THE MIDSOUTH BY
EVENING. WILL CANCEL THE TORNADO WATCH AS THE DRY LINE PROGRESSES
EASTWARD.
SPEAKING OF THE DRY LINE...VERY STRONG WIND GUSTS AND PLUMMETING
HUMIDITY HAVE LED TO A HIGH FIRE DANGER ALONG AND WEST OF THE
MISSISSIPPI RIVER AHEAD OF THE COLD FRONT. ISSUED A RED FLAG
WARNING FOR THESE AREAS AHEAD OF THE COLD FRONT...WHICH WILL BRING
LESS FAVORABLE FIRE WEATHER CONDITIONS AS COLDER AIR PUSHES IN
BY EARLY THIS EVENING.
WINDS HAVE BEEN FLIRTING WITH HIGH WIND WARNING CRITERIA OVER
NORTHEAST ARKANSAS FOR MOST OF THE DAY. DON/T FEEL A NEED TO
UPGRADE NOW SINCE WINDS APPEARED TO HAVE LEVELED OFF BUT WILL
CONTINUE TO MONITOR. THE WIND ADVISORY WILL CONTINUE UNTIL 6 PM.
SKIES WILL CLEAR BEHIND THE DRY LINE.
.SHORT TERM...SATURDAY THROUGH SUNDAY NIGHT.
HIGH PRESSURE WILL BUILD SOUTH SATURDAY AND SUNDAY BRINGING MUCH
COOLER TEMPERATURES. A WEAK DISTURBANCE WILL SLIDE DOWN ON THE
BACKSIDE OF THE TROUGH SUNDAY AFTERNOON/EVENING WHICH COULD BRING
A FEW SHOWERS TO AREAS NEAR THE TENNESSEE RIVER. HIGHS WILL
GENERALLY BE IN THE 50S TO LOW 60S AND LOWS WILL BE IN THE 30S TO
LOW 40S.
.LONG TERM...MONDAY THROUGH NEXT FRIDAY.
THE HIGH WILL BUILD EAST TO THE MID ATLANTIC AND PARK THERE FOR
MOST OF NEXT WEEK. A RETURN FLOW WILL SET UP WITH PERSISTENT
SOUTHERLY WINDS...BRINGING WARMER AIR BACK. DESPITE THIS
FLOW...925 MB TEMPS AREN/T ALL THAT IMPRESSIVE SO AM A BIT
RESERVED FROM BUMPING TEMPS UP TOO HIGH. SHOULD BE A VERY NICE
PERIOD THOUGH WITH HIGHS NEAR 70.
GFS AND ECMWF HAVE TIMING ISSUES WITH A COLD FRONT APPROACHING MID
TO LATE WEEK. ECMWF IS SLOWER AND IS GENERALLY PREFERRED GIVEN THE
PATTERN. RAISED POPS LATE NEXT WEEK WITH THE ARRIVAL OF THIS FRONT.
BORGHOFF
&&
.AVIATION...
18Z TAFS
FEW CHANGES FROM THE 15Z TAF UPDATE. PRIMARY CONCERN REMAINS
PREFRONTAL WINDS AND LOCATION OF TSRA INITIATION AND SUBSEQUENT
EVOLUTION THROUGH EARLY EVENING.
17Z SURFACE MAP SHOWED A SURFACE COLD FRONT THROUGH CENTRAL AR.
AHEAD OF THIS FRONT...WINDS HAVE GUSTED TO 35KTS IN MANY LOCATIONS
ACROSS THE MIDSOUTH... WITH A 41KT GUST NOTED AT 4M9... CORNING
AR. NAM MODEL SUGGESTS FL020 WIND SPEED MAXIMUM WILL MOVE OFF TO
THE NORTHEAST THROUGH 21Z... AND HAVE REFLECTED A GRADUAL DECREASE
IN GUSTS FOR THE TAFS...THOUGH STILL NEAR 30KTS.
STILL APPEARS TSRA INITIATION WILL OCCUR EAST OF THE MS RIVER...
QUICKLY TAKING THE FORM OF BROKEN TO SOLID LINE EAST OF MEM. TUP
AND MKL APPEAR MOST LIKELY TO BE AFFECTED BY THIS LINE.
PWB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 43 56 39 60 / 10 0 0 0
MKL 35 55 32 55 / 10 0 0 10
JBR 36 54 35 58 / 10 0 0 10
TUP 42 60 35 59 / 80 0 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR DUNKLIN-
PEMISCOT.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR COAHOMA-DESOTO-
TUNICA.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR DYER-LAKE-
LAUDERDALE-OBION-SHELBY-TIPTON.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Mar 2, 1:37 PM CST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 137 PM CST FRI MAR 2 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 137 AM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS...MAINLY EAST OF A LINE FROM UNION CITY TENNESSEE TO OXFORD MISSISSIPPI WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEST TO THE MISSISSIPPI RIVER. THREATS FROM THESE STORMS INCLUDE VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THE GREATEST RISK OF OF TORNADOES WILL BE NEAR THE TENNESSEE RIVER AND ALABAMA STATE LINE. A WIND ADVISORY IS IN EFFECT UNTIL 6 PM FOR STRONG WEST GRADIENT WINDS OF 25 TO 35 MPH...GUSTING TO 50 MPH. A DRY LINE WILL PUSH TO THE MISSISSIPPI RIVER LATE THIS AFTERNOON. RAPIDLY DROPPING HUMIDITIES BEHIND THE DRY LINE WILL BRING HIGH FIRE DANGER ALONG AND WEST OF THE RIVER WHERE A RED FLAG WARNING IS IN EFFECT UNTIL 6 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON CONTINUING INTO THE EVENING HOURS. BORGHOFF
In the hours before
Special weather statement, Mar 2, 9:34 AM CST, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT...RETRANSMITTED NATIONAL WEATHER SERVICE MEMPHIS TN 934 AM CST FRI MAR 2 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021600- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT... BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE... CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH... COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN... HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON... JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN... MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD... PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO... UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE 934 AM CST FRI MAR 2 2012 ...A SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE ACROSS PORTIONS OF THE MIDSOUTH TODAY INTO THE EVENING HOURS TONIGHT... ...A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS GENERALLY EAST OF A LINE FROM UNION CITY TENNESSEE TO OXFORD MISSISSIPPI WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE MIDSOUTH... A STRONG SURFACE LOW PRESSURE CENTER WILL MOVE ACROSS CENTRAL MISSOURI TODAY WITH A TRAILING COLD FRONT TRAVERSING THE MIDSOUTH...MOVING INTO CENTRAL TENNESSEE AND ALABAMA DURING THE EVENING HOURS. ALONG AND AHEAD OF THIS FRONT...ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR SEVERE THUNDERSTORMS. ABUNDANT SURFACE MOISTURE IS ALREADY IN PLACE ACROSS THE MIDSOUTH WITH UPPER LEVEL ENERGY MOVING IN FROM THE WEST. AS TEMPERATURES WARM DURING THE DAY ALL INGREDIENTS WILL BE IN PLACE FOR SEVERE THUNDERSTORMS. SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND AND TORNADOES. THE GREATEST POTENTIAL FOR TORNADOES WILL BE ALONG AND EAST OF A LINE FROM UNION CITY TENNESSEE TO IUKA MISSISSIPPI BETWEEN 1 PM AND 5 PM THIS AFTERNOON. STORMS WILL LIKELY EVOLVE INTO A SQUALL LINE TOWARD SUNSET BEFORE MOVING INTO CENTRAL TENNESSEE AND ALABAMA. PLEASE BE SURE THAT YOUR SEVERE WEATHER SAFETY PLANS ARE IN PLACE FOR BOTH YOUR RESIDENCE AND BUSINESS. RESIDENTS SHOULD BE SURE THAT THEY HAVE ACCESS TO A RELIABLE SOURCE OF WEATHER INFORMATION TODAY AND TONIGHT...SUCH AS NOAA WEATHER RADIO AND YOUR LOCAL MEDIA OUTLET.
Local storm report, Mar 2, 2:53 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
253 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL 4 N MARIETTA 34.56N 88.47W
03/02/2012 E1.00 INCH PRENTISS MS PUBLIC
0157 PM HAIL TISHOMINGO 34.64N 88.23W
03/02/2012 M0.50 INCH TISHOMINGO MS TRAINED SPOTTER
PEA TO MARBLE SIZED HAIL
&&
MRMLocal storm report, Mar 2, 2:59 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
259 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL 2 E CALHOUN CITY 33.86N 89.28W
03/02/2012 E0.88 INCH CALHOUN MS LAW ENFORCEMENT
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:50 AM CST | Wind Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 15 hr |
| Mar 2, 1:28 PM CST | Red Flag Warning | MEG | Coahoma, DeSoto, Tunica | 5 hr |
| Mar 2, 1:33 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 42 min |
| Mar 2, 2:01 PM CST | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 44 min |
| Mar 2, 2:04 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lee, Pontotoc, Yalobusha | 41 min |
| Mar 2, 2:31 PM CST | Severe Thunderstorm Warning | MEG | Benton, Marshall | 44 min |
| Mar 2, 2:43 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe | 47 min |
| Mar 2, 2:43 PM CST | Tornado Warning | MEG | Benton, Marshall | 32 min |
| Mar 2, 3:13 PM CST | Tornado Warning | MEG | Alcorn | 32 min |
| Mar 2, 3:19 PM CST | Tornado Warning | MEG | Itawamba, Monroe | 26 min |
| Mar 2, 3:39 PM CST | Severe Thunderstorm Warning | MEG | Tallahatchie, Yalobusha | 51 min |
| Mar 2, 3:42 PM CST | Tornado Warning | MEG | Itawamba, Monroe | 18 min |
| Mar 2, 3:44 PM CST | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Pontotoc, Union | 46 min |
| Mar 2, 3:51 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tippah | 39 min |
| Mar 2, 4:01 PM CST | Severe Thunderstorm Warning | MEG | Lafayette, Panola, Pontotoc, Tallahatchie, Union, Yalobusha | 44 min |
| Mar 2, 4:11 PM CST | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Tippah | 34 min |
| Mar 2, 4:28 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lee, Pontotoc | 47 min |
| Mar 2, 4:40 PM CST | Severe Thunderstorm Warning | MEG | Lafayette, Lee, Pontotoc, Tippah, Union | 50 min |
| Mar 2, 4:45 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 30 min |
| Mar 2, 4:49 PM CST | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tippah | 26 min |
| Mar 2, 4:52 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Pontotoc, Yalobusha | 23 min |
| Mar 2, 4:57 PM CST | Tornado Warning | MEG | Calhoun, Yalobusha | 18 min |
| Mar 2, 5:13 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 47 min |
| Mar 2, 5:16 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Lee, Prentiss, Tippah, Tishomingo, Union | 44 min |
| Mar 2, 5:33 PM CST | Tornado Warning | MEG | Chickasaw, Monroe | 27 min |
| Mar 2, 5:45 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 30 min |
| Mar 2, 5:51 PM CST | Tornado Warning | MEG | Itawamba, Monroe | 24 min |
| Mar 2, 5:55 PM CST | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.